MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHECK VALVE WITH MALE/FEMALE LUER LOCK; STOPCOCK, I.V. SET

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHECK VALVE WITH MALE/FEMALE LUER LOCK; STOPCOCK, I.V. SET
Model Number 011-CS25
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code Awareness during Anaesthesia (1707)
Date of Event 11/20/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Received one used.List #011-cs25, check valve with male/female luer lock; lot #5600058.As received an axial crack was observed at the female luer of the returned list #011-cs25, check valve with male/female luer lock; lot #5600058.The crack propagated through the gate.The sample was leak tested per product specification.There was a leak at the crack on the used sample.The reported complaint of leakage can be confirmed on the returned one used.List #011-cs25, check valve with male/female luer lock; lot #5600058 due to the crack observed on the sample.The damage observed is typical of an environmental stress cracking during use.The device history review (dhr) for lot 5600058 was reviewed and no non conformities were found that would have led to the reported complaint.
 
Event or Problem Description
The event involved a check valve with male/female luer lock where it was reported on the neurosurgical intensive care unit, during a round, a patient was found reactive to the medical care, hypertensive and disconnected from the respirator.The patient should have been sedated.The medical care team observed that the check-valve was cracked and that there was a flow of liquid, as hypnovel, sufentanyl and propofol were flowing on this line.This resulted in unwanted suppression of sedation, rebound of intracranial hypertension with risk of cerebral damages, even death for this patient.The valve was then changed.There was patient involvment and adverse event.Two used devices were returned for investigation and additional information received from the customer stating both these devices were used on the same patient.This captures the second of two occurrences.

Brand Name
CHECK VALVE WITH MALE/FEMALE LUER LOCK
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
michael visocnik
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key16552885
Report Number9617594-2023-00110
Device Sequence Number2834596
Product Code FMG
UDI-Device Identifier00840619006075
UDI-Public(01)00840619006075(17)260901(10)5600058
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K964435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 12/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/01/2026
Device Model Number011-CS25
Device Catalogue Number011-CS25
Device Lot Number5600058
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2023
Initial Report FDA Received Date03/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HYPNOVEL, UNK MFR; PROPOFOL, UNK MFR; RESPIRATOR, UNK MFR; SUFENTANYL, UNK MFR
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexUnknown